Alert archive / Wisconsin / Snow Advisories in 2007

Snow Advisory 8, NWS Milwaukee, WI

December 15, 20079 counties in Wisconsin

NWS Milwaukee, WI issued this snow advisory at Dec 15, 2007, 11:03 AM CST for 9 counties in Wisconsin. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2007, 11:03 AM CST (17:03 UTC)
Expired
Dec 16, 2007, 1:47 AM CST
In force
15 hr
Issued by
NWS Milwaukee, WI

Counties Jefferson County, WI, Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 23 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMKX 151703
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1103 AM CST SAT DEC 15 2007

...SNOW TO CONTINUE ACROSS THE AREA TODAY AND TONIGHT...

.LOW PRESSURE WILL TRACK FROM THE LOWER MISSISSIPPI VALLEY
TODAY...THEN STRENGTHEN RAPIDLY AS IT MOVES INTO OHIO BY SUNDAY
MORNING. THIS FEATURE WILL CONTINUE TO BRING SNOW TO SOUTHERN
WISCONSIN TODAY AND TONIGHT. THE HIGHEST AMOUNTS ARE EXPECTED
ACROSS THE FAR SOUTHEAST COUNTIES.

WIZ065-066-070>072-160115-
/O.NEW.KMKX.SN.Y.0008.071215T1703Z-071216T1200Z/
WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE...
ELKHORN...LAKE GENEVA...RACINE...KENOSHA
1103 AM CST SAT DEC 15 2007

...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOW WILL CONTINUE TO FALL ACROSS SOUTHERN WISCONSIN TODAY AND
TONIGHT. 3 TO 5 INCHES OF SNOW ACCUMULATION IS EXPECTED ACROSS
WAUKESHA...WALWORTH...MILWAUKEE...RACINE AND KENOSHA COUNTIES BY
SUNDAY MORNING. LESSER AMOUNTS ARE EXPECTED NORTH AND WEST OF THIS
AREA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
WOOD/HENTZ
7 follow-up statements
000 
WWUS43 KMKX 152103
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
303 PM CST SAT DEC 15 2007

...SNOW TO CONTINUE ACROSS THE AREA TONIGHT...

.LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM THE LOWER
MISSISSIPPI VALLEY INTO OHIO TONIGHT. THIS FEATURE WILL CONTINUE
TO BRING SNOW TO SOUTHERN WISCONSIN. IN WISCONSIN...THE HIGHEST
AMOUNTS ARE EXPECTED ACROSS MAINLY THE SOUTHEAST COUNTIES.

WIZ059-060-064-069-160515-
/O.EXA.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/
WASHINGTON-OZAUKEE-JEFFERSON-ROCK-
INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON...
JEFFERSON...LAKE MILLS...JANESVILLE...BELOIT
303 PM CST SAT DEC 15 2007

...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOW WILL CONTINUE TO FALL ACROSS SOUTHERN WISCONSIN TONIGHT. 4 TO
6 INCHES OF SNOW ACCUMULATION IS EXPECTED ACROSS
ROCK...JEFFERSON...WASHINGTON AND OZAUKEE COUNTIES BY SUNDAY
MORNING. LESSER AMOUNTS ARE EXPECTED NORTH AND WEST OF THIS AREA.

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WIZ065-066-070>072-160515-
/O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/
WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE...
ELKHORN...LAKE GENEVA...RACINE...KENOSHA
303 PM CST SAT DEC 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

SNOW WILL CONTINUE TO FALL ACROSS SOUTHERN WISCONSIN TONIGHT. 4 TO
6 INCHES OF SNOW ACCUMULATION IS EXPECTED ACROSS
WAUKESHA...WALWORTH...MILWAUKEE...RACINE AND KENOSHA COUNTIES BY
SUNDAY MORNING. AMOUNTS AROUND 6 INCHES ARE POSSIBLE IN EASTERN
RACINE AND KENOSHA COUNTIES. 

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
WOOD/HENTZ
000 
WWUS43 KMKX 152244
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
444 PM CST SAT DEC 15 2007

...SNOW TO CONTINUE ACROSS THE AREA TONIGHT...

.LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM THE LOWER
MISSISSIPPI VALLEY INTO OHIO TONIGHT. THIS FEATURE WILL CONTINUE
TO BRING SNOW TO SOUTHERN WISCONSIN. THE HIGHEST AMOUNTS ARE EXPECTED
ACROSS MAINLY AROUND MILWAUKEE AND SOUTH.

WIZ059-060-064>066-069>072-160645-
/O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/
WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-ROCK-WALWORTH-
RACINE-KENOSHA-
INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...
JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
444 PM CST SAT DEC 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOW WILL CONTINUE TO FALL ACROSS SOUTHERN WISCONSIN TONIGHT.
TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED ACROSS THE
ADVISORY AREA...WITH AROUND 6 INCHES ALONG THE LAKESHORE FROM
MILWAUKEE AND SOUTH. LESSER AMOUNTS ARE EXPECTED NORTH AND WEST OF
THE ADVISORY AREA.

NORTH WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TONIGHT TO BETWEEN
10 TO 20 MPH. THESE WINDS MAY RESULT IN BLOWING AND DRIFTING
SNOW...ESPECIALLY NEAR THE LAKESHORE WHERE WINDS WILL BE
STRONGEST.

A SNOW ADVISORY IS ISSUED WHEN SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BORGHOFF
000 
WWUS43 KMKX 152353
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
553 PM CST SAT DEC 15 2007

...SNOW AND BLOWING SNOW ACROSS THE AREA TONIGHT...

.LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM THE LOWER
MISSISSIPPI VALLEY INTO OHIO TONIGHT. THIS FEATURE WILL CONTINUE
TO BRING SNOW TO SOUTHERN WISCONSIN. TOTAL STORM ACCUMULATIONS OF
4 TO 7 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS SOUTHEAST
OF THE INTERSTATE 43 CORRIDOR.

AS THE LOW STRENGTHENS...NORTH WINDS WILL INCREASE TO BETWEEN 15
TO 25 MPH...WITH GUSTS AROUND 30 MPH NEAR THE LAKESHORE AFTER
MIDNIGHT. THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING
SNOW FROM MAINLY MILWAUKEE AND SOUTH. FURTHER INLAND...WINDS WILL
STRENGTHEN TO 10 TO 20 MPH...RESULTING IN SOME BLOWING AND DRIFTING
SNOW AS WELL.

WIZ066-071-072-160700-
/O.UPG.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/
/O.NEW.KMKX.WS.W.0008.071215T2353Z-071216T1200Z/
MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA
553 PM CST SAT DEC 15 2007

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY.
THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL CONTINUE TO FALL ACROSS SOUTHERN WISCONSIN TONIGHT. SNOW
MAY BE HEAVY AT TIMES THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 5
TO 7 INCHES ARE EXPECTED ALONG THE INTERSTATE 94 CORRIDOR FROM
MILWAUKEE SOUTH TO THE ILLINOIS BORDER.

NORTH WINDS ARE EXPECTED TO INCREASE TO BETWEEN 15 TO 25 MPH...
GUSTING TO 30 MPH AT TIMES AFTER MIDNIGHT. THESE WINDS WILL RESULT
IN CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY NEAR THE
LAKESHORE WHERE WINDS WILL BE STRONGEST OVERNIGHT.

A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET...
AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF
20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY.
TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A
WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

WIZ059-060-064-065-069-070-160700-
/O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/
WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH-
INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA
553 PM CST SAT DEC 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOW WILL CONTINUE TO FALL ACROSS SOUTHERN WISCONSIN TONIGHT. SNOW
MAY BE HEAVY AT TIMES THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 4
TO 7 INCHES ARE EXPECTED THROUGH TONIGHT. LESSER AMOUNTS ARE EXPECTED
NORTH AND WEST OF THE ADVISORY AREA.

NORTH WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TONIGHT TO
BETWEEN 10 TO 20 MPH. THESE WINDS WILL RESULT IN AREAS OF BLOWING
AND DRIFTING SNOW OVERNIGHT.

A SNOW ADVISORY IS ISSUED WHEN SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BORGHOFF/MBK
000 
WWUS43 KMKX 160145
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
745 PM CST SAT DEC 15 2007

...SNOW AND BLOWING SNOW ACROSS THE AREA TONIGHT...

.LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM THE LOWER 
MISSISSIPPI VALLEY INTO NORTHWEST OHIO TONIGHT. THIS FEATURE WILL
CONTINUE TO BRING SNOW TO SOUTHEASTERN WISCONSIN TONIGHT. TOTAL
STORM ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE
HIGHEST AMOUNTS SOUTHEAST OF THE INTERSTATE 43 CORRIDOR WHERE LAKE
ENHANCEMENT IS EXPECTED.

AS THE LOW STRENGTHENS...NORTH WINDS WILL INCREASE TO BETWEEN
15 TO 25 MPH...WITH GUSTS AROUND 30 MPH NEAR THE LAKESHORE AFTER
MIDNIGHT. THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING
SNOW FROM MILWAUKEE AND SOUTH. FURTHER INLAND AND NORTH...WINDS 
WILL STRENGTHEN TO 10 TO 20 MPH...RESULTING IN SOME BLOWING AND
DRIFTING SNOW AS WELL.

WIZ066-071-072-161000-
/O.CON.KMKX.WS.W.0008.000000T0000Z-071216T1200Z/
MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA
745 PM CST SAT DEC 15 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOW WILL CONTINUE TO FALL ACROSS SOUTHEAST WISCONSIN TONIGHT. SNOW
MAY BE HEAVY AT TIMES THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 5
TO 7 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

NORTH WINDS ARE EXPECTED TO INCREASE TO BETWEEN 15 TO 25 MPH...
GUSTING TO 30 MPH AT TIMES AFTER MIDNIGHT. THESE WINDS WILL
RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY
NEAR THE LAKESHORE WHERE THE WINDS WILL BE STRONGEST.

A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET...
AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF
20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY.
TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER
WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

WIZ059-060-064-065-069-070-161000-
/O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/
WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH-
INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA
745 PM CST SAT DEC 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOW WILL CONTINUE TO FALL ACROSS PORTIONS OF SOUTHERN WISCONSIN
TONIGHT. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED
THROUGH TONIGHT...WITH THE HEAVIEST AMOUNTS SOUTHEAST OF I-43
WHERE SOME LAKE ENHANCEMENT IS EXPECTED. LESSER AMOUNTS ARE
EXPECTED NORTH AND WEST OF THE ADVISORY AREA.

NORTH WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TO BETWEEN 10
TO 20 MPH. THESE WINDS WILL RESULT IN AREAS OF BLOWING AND
DRIFTING SNOW OVERNIGHT.

A SNOW ADVISORY IS ISSUED WHEN SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BORGHOFF
000 
WWUS43 KMKX 160357
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
957 PM CST SAT DEC 15 2007

...SNOW AND BLOWING SNOW ACROSS THE AREA TONIGHT...

.LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM THE LOWER
MISSISSIPPI VALLEY INTO NORTHWEST OHIO TONIGHT. THE SNOW HAS BEEN
DIMINISHING FROM WEST TO EAST THIS EVENING...HOWEVER A SECOND
SURGE OF SNOW IS LIKELY TO CLIP FAR SOUTHEAST WISCONSIN OVERNIGHT.
THIS SECOND SURGE OF SNOW WILL IMPACT AREAS MAINLY SOUTHEAST OF
I-43. TOTAL STORM ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH
THE HIGHEST AMOUNTS SOUTHEAST OF I-43 WHERE LAKE ENHANCEMENT IS
ALSO EXPECTED.

AS THE LOW STRENGTHENS...NORTH WINDS WILL INCREASE TO BETWEEN
15 TO 25 MPH...WITH GUSTS AROUND 30 MPH NEAR THE LAKESHORE AFTER
MIDNIGHT. THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING
SNOW FROM MILWAUKEE AND SOUTH. FURTHER INLAND AND NORTH...WINDS
WILL STRENGTHEN TO 10 TO 20 MPH...RESULTING IN SOME BLOWING AND
DRIFTING SNOW AS WELL.

WIZ066-071-072-161200-
/O.CON.KMKX.WS.W.0008.000000T0000Z-071216T1200Z/
MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA
957 PM CST SAT DEC 15 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOW HAS BEEN ON A DIMINISHING TREND OVER THE PAST COUPLE
HOURS...HOWEVER A SECOND SURGE IN EASTERN ILLINOIS IS EXPECTED TO
ROTATE NORTH INTO THE WARNING AREA OVERNIGHT. TOTAL SNOW 
ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

NORTH WINDS WILL INCREASE TO BETWEEN 15 TO 25 MPH...GUSTING TO 30
MPH AT TIMES AFTER MIDNIGHT. THESE WINDS WILL RESULT IN
CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY NEAR THE
LAKESHORE WHERE THE WINDS WILL BE STRONGEST.

A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET...
AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF
20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY.
TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER
WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

WIZ059-060-064-065-069-070-161200-
/O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/
WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH-
INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA
957 PM CST SAT DEC 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOW IS GRADUALLY DIMINISH THIS EVENING. HOWEVER...A SECOND SURGE
OF SNOW IS ANTICIPATED TO AFFECT AREAS SOUTHEAST OF I-43 OVERNIGHT.
TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE
HEAVIEST AMOUNTS SOUTHEAST OF I-43.

NORTH WINDS WILL INCREASE AFTER MIDNIGHT TO BETWEEN 10 TO 20 MPH.
THESE WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW
OVERNIGHT.

A SNOW ADVISORY IS ISSUED WHEN SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BORGHOFF
000 
WWUS43 KMKX 160455
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1055 PM CST SAT DEC 15 2007

...SNOW AND BLOWING SNOW CONTINUING ACROSS THE AREA TONIGHT...

.LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM SOUTHERN
INDIANA INTO NORTHWEST OHIO TONIGHT. THE SNOW HAS BEEN DIMINISHING
FROM WEST TO EAST THIS EVENING...HOWEVER LIGHT LAKE EFFECT SNOW
SHOWERS HAVE BECOME EVIDENT NEAR THE WESTERN SHORE OF LAKE
MICHIGAN LATE THIS EVENING.

IN ADDITION TO LIGHT LAKE EFFECT SNOW...A SECOND SURGE OF SYSTEM 
SNOW IS LIKELY TO CLIP FAR SOUTHEAST WISCONSIN OVERNIGHT. THIS
SECOND SURGE OF SNOW WILL IMPACT AREAS MAINLY SOUTHEAST OF I-43.
TOTAL STORM ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE
HIGHEST AMOUNTS SOUTHEAST OF I-43.

AS THE LOW STRENGTHENS...NORTH WINDS WILL INCREASE TO BETWEEN
15 TO 25 MPH...WITH GUSTS AROUND 30 MPH NEAR THE LAKESHORE AFTER
MIDNIGHT. THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING
SNOW FROM MILWAUKEE AND SOUTH. FURTHER INLAND AND NORTH...WINDS
WILL STRENGTHEN TO 10 TO 20 MPH...RESULTING IN SOME BLOWING AND
DRIFTING SNOW AS WELL.

WIZ066-071-072-161200-
/O.CON.KMKX.WS.W.0008.000000T0000Z-071216T1200Z/
MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA
1055 PM CST SAT DEC 15 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOW HAS BEEN ON A DIMINISHING TREND OVER THE PAST COUPLE HOURS...
HOWEVER LIGHT LAKE EFFECT SNOW SHOWERS HAVE BECOME EVIDENT ON THE
WESTERN SHORES OF LAKE MICHIGAN THIS EVENING. 

IN ADDITION TO THE LAKE EFFECT SNOW...A SECOND SURGE OF SYSTEM
SNOW IN EASTERN ILLINOIS IS EXPECTED TO ROTATE NORTH INTO THE
WARNING AREA OVERNIGHT. TOTAL SNOW ACCUMULATIONS OF 5 TO 7 INCHES
ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

NORTH WINDS WILL INCREASE TO BETWEEN 15 TO 25 MPH...GUSTING TO
30 MPH AT TIMES AFTER MIDNIGHT. THESE WINDS WILL RESULT IN
CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY NEAR THE
LAKESHORE WHERE THE WINDS WILL BE STRONGEST. WATCH FOR DRIFTING
SNOW ON OPEN STRETCHES OF ROADWAY OVERNIGHT.

A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET...
AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF
20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY.
TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER
WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

WIZ059-060-064-065-069-070-161200-
/O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/
WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH-
INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA
1055 PM CST SAT DEC 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOW IS GRADUALLY DIMINISH THIS EVENING. HOWEVER...LIGHT LAKE
EFFECT SNOW SHOWERS HAVE BECOME EVIDENT EAST OF A LINE FROM WEST
BEND TO LAKE GENEVA.

IN ADDITION TO THE LAKE EFFECT SNOW...A SECOND SURGE OF SYSTEM
SNOW IS ANTICIPATED TO AFFECT AREAS SOUTHEAST OF I-43 OVERNIGHT.
TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE
HEAVIEST AMOUNTS SOUTHEAST OF I-43.

NORTH WINDS WILL INCREASE AFTER MIDNIGHT TO BETWEEN 10 TO 20 MPH.
THESE WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW.
WATCH FOR DRIFTING SNOW ON OPEN STRETCHES OF ROADWAY OVERNIGHT.

A SNOW ADVISORY IS ISSUED WHEN SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BORGHOFF/MBK
000 
WWUS43 KMKX 160747
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
147 AM CST SUN DEC 16 2007

...SNOW AND BLOWING SNOW CONTINUING ACROSS THE AREA TONIGHT...

.STRONG LOW PRESSURE WAS MOVING NORTHEAST ACROSS WESTERN OHIO
EARLY THIS MORNING. THE LOW IS DEEPENING RAPIDLY AND WILL CAUSE
NORTHERLY WINDS TO INCREASE ACROSS SOUTHERN WISCONSIN. SNOW
ASSOCIATED WITH THIS LOW IS STILL IMPACTING FAR SOUTHEAST
WISCONSIN. ADDITIONALLY...THERE IS SOME LAKE EFFECT SNOW PUSHING
INTO THE FAR SOUTHEAST COUNTIES OF MILWAUKEE...RACINE AND KENOSHA. 

BRISK NORTHERLY WINDS GUSTING TO NEAR 30 MPH WILL CAUSE SOME
BLOWING AND DRIFTING SNOW. ALTHOUGH THE SNOW ADVISORY HAS BEEN
DROPPED...THE WINTER STORM WARNING WILL BE ALLOWED TO CONTINUE FOR
NOW.  

MANY ROADS REMAIN SNOW COVERED AND SLIPPERY AND THE BRISK NORTH
WINDS WILL CONTINUE TO PRODUCE DRIFTING SNOW. 

WIZ059-060-064-065-069-070-160900-
/O.CAN.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/
WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH-
INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA
147 AM CST SUN DEC 16 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SNOW ADVISORY. 

THE SNOW HAS DIMINISHED TO SCATTERED FLURRIES. MANY ROADS REMAIN
SNOW COVERED AND SLIPPERY AND GUSTY NORTH WINDS WILL GENERATE
DRIFTING SNOW. 

$$

WIZ066-071-072-161200-
/O.CON.KMKX.WS.W.0008.000000T0000Z-071216T1200Z/
MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA
147 AM CST SUN DEC 16 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

SNOW CONTINUES ACROSS FAR SOUTHEAST WISCONSIN. AN ADDITIONAL INCH
OR SO IS STILL POSSIBLE THROUGH THE OVERNIGHT HOURS...ESPECIALLY
ACROSS RACINE AND KENOSHA COUNTIES. BRISK NORTH WINDS GUSTING TO
AROUND 30 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. MANY
ROADS REMAIN SNOW COVERED AND SLIPPERY. 

A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET...
 AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF
20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY.
TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A
WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

$$
DAVIS

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this snow advisory went out at Dec 15, 9:33 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Dec 15, 9:33 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
933 AM CST SAT DEC 15 2007

.UPDATE...

MID LEVEL FRONTOGENISIS PRODUCING BAND OF ACCUMULATION SNOW FROM
SOUTHWEST TO NORTHEAST ACROSS FORECAST AREA. SOME LAKE ENHANCMENT
ALSO OCCURING. MAY HAVE TO INCREASE SNOW AMOUNTS TO THE 2 TO 4
INCH RANGE FOR TODAY AND THIS EVENING. MAX UPWARD MOTION IS IN MID
LEVELS IN SNOW GROWTH REGION. LATEST NAM CONTINUES THE TREND OF A MORE
NORTHERLY TRACK WITH THE SURFACE LOW...WITH 990 MB LOW OVER
NORTHEAST OHIO BY 12Z SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 336 AM CST SAT DEC 15 2007/

SHORT TERM...
EXPECT LIGHT SNOW TO OVERSPREAD MY COUNTY WARNING AREA TODAY AS
OVERRUNNING/ISENTRPIC LIFT FROMM 925 MB TO 500 MB TAKES PLACE.
MODELS HAVE UPSTAIRS DIFLUENCE OVER SOUTHERN WI LATER TODAY AND
TONIGHT AS JET STREAK MOVES NORTHEAST THRU GREAT LAKES REGION.
FRONTO-GENETIC FORCING AND Q-VECTOR CONVERGENCE ALSO COME INTO
PLAY. HOWEVER...MODELS DON/T THROW OUT A LOT OF PRECIPTATION.
OBVIOUSLY MOST OF THE ACTION WILL BE OVER LOWER
MI...OHIO...IN...AND IL.

WILL HOLD OFF ON ANY SNOW ADVISORIES GIVEN 18-24 HOUR DURATION OF
SNOW AND EXPECTED AMOUNTS IN THE 1-3 INCH RANGE. HIGHER TOTALS
SHOULD BE IN THE SOUTHEAST CORNER. NORTHEAST FLOW OVER LAKE
MICHIGAN LATE TONIGHT AND SUNDAY MORNING WILL COUPLE WITH NW-N
SURFACE WINDS TO SET UP SOME LAKE-EFFECT STUFF. HOWEVER...DELTA-T
VALUES ARE ONLY ABOUT 14-15 DEGREES. SO THE INTENSE SNOW BANDS ARE
NOT EXPECTED.

LONG TERM...
UPPER FLOW BECOMES MORE ZONAL AS WE GET INTO NEXT WEEK. THERE IS
ONE ALBERTA-CLIPPER TYPE SYSTEM FOR TUESDAY AND TUESDAY NIGHT.
HOWEVER...MOST OF THE ENERGY//LIFT WITH THIS SYSTEM IS PROGGED TO STAY
NORTH OF SOUTHER WI.

NEXT WED NIGHT AND THRUSDAY SOUTHERN WI WILL EXPERIENCE THE NEXT
LOW MOVING THRU IL/IN AREA. RAIN/SLEET/FREEZING RAIN/RAIN CHANCES
WITH THIS SYSTEM. TOO FAR OUT TO PIN THINGS DOWN AT THIS TIME.

AVIATION...ATMOSPHERE IN THE PROCESS OF MOISTENING UP. CIGS AND
VSBYS TO GRADUALLY LOWER THIS MORNING...REACHING IFR STATUS AFTER
ABOUT 15-17Z.  SNOW EXPECTED...ESPECIALLY AT KMKE DUE TO LK
EFFECT...THROUGH THE PERIOD.

MARINE...SMALL CRAFT ADVISORY ISSUED THROUGH SUNDAY AFTERNOON.
INCREASING ERLY FETCH TO BUILD WAVES QUICKLY THIS MORNING. WINDS
GRADUALLY BACK TO NW THIS EVENING. MAY HAVE TO UPGRADE TO A GALE
WARNING LATE TONIGHT SUNDAY AS SFC LOW DEEPENS RAPIDLY AS IT MOVES
NE ACROSS OHIO.

MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR LMZ643>646.

SHORT/LONG TERM...34

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR LMZ643>646.

&&

SHORT/LONG TERM...06
AVIATION/MARINE...08
Hazardous weather outlook, Dec 15, 4:26 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
426 AM CST SAT DEC 15 2007

WIZ046-047-051-052-056>060-062>072-161030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
426 AM CST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THREE TO POSSIBLY FOUR INCHES OF SNOW ARE POSSIBLE ACROSS FAR
SOUTHEAST WISCONSIN THROUGH TONIGHT. SNOWFALL AMOUNTS WILL TAPER
OFF TO AN INCH OR LESS NORTHWEST OF MADISON...NEAR BARABOO. THE
SNOW WILL END QUICKLY FROM WEST TO EAST TONIGHT. WATCH OUT FOR
SLIPPERY ROADS AND SIDEWALKS TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL MEASUREMENTS
WOULD BE APPRECIATED.

LMZ643>646-161030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
426 AM CST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR BRISK EAST
WINDS BACKING TO NORTH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY WILL CONTINUE THROUGH SUNDAY AND MAY BE
EXTENDED INTO SUNDAY NIGHT.

DAVIS
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Dec 15, 10:47 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1047 AM CST SAT DEC 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 AM     SNOW             MERTON                  43.14N 88.31W
12/15/2007  M1.0 INCH        WAUKESHA           WI   NWS EMPLOYEE

1003 AM     SNOW             2 NE MILWAUKEE          43.05N 87.89W
12/15/2007  M1.1 INCH        MILWAUKEE          WI   NWS EMPLOYEE

&&

KUHLMAN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 5:53 PM CSTWinter Storm WarningMKXKenosha, Milwaukee, Racine9 hr

Nearby

Snow Advisories in Wisconsin, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.